Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 67, NWS Northern Indiana

November 20, 2011

NWS Northern Indiana issued this small craft advisory at Nov 20, 2011, 8:06 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2011, 8:06 PM EST (01:06 UTC)
Expired
Nov 21, 2011, 5:00 AM EST
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WHUS73 KIWX 210106
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
806 PM EST SUN NOV 20 2011

LMZ046-210915-
/O.NEW.KIWX.SC.Y.0067.111121T0106Z-111121T1000Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
806 PM EST SUN NOV 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: NORTHEAST 15 TO 20 KNOTS GUSTING TO 25 KNOTS BECOMING
  EAST 10 TO 20 KNOTS OVERNIGHT.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET TOWARD MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
462 
WHUS73 KIWX 210336
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1036 PM EST SUN NOV 20 2011

LMZ046-211000-
/O.CON.KIWX.SC.Y.0067.000000T0000Z-111121T1000Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
1036 PM EST SUN NOV 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: NORTHEAST 15 TO 20 KNOTS BECOMING EAST 10 TO 20 KNOTS
  OVERNIGHT.

* WAVES: 3 TO 5 FEET OVERNIGHT SUBSIDING TO 2 TO 4 FEET TOWARD
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
308 
WHUS73 KIWX 211001
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EST MON NOV 21 2011

LMZ046-211115-
/O.EXP.KIWX.SC.Y.0067.000000T0000Z-111121T1000Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
501 AM EST MON NOV 21 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 7:19 PM EST, 47 minutes earlier.

Area forecast discussion, Nov 20, 7:19 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EST SUN NOV 20 2011

.AVIATION...
00Z TAFS...NORTHEAST FLOW TO CONTINUE THROUGH THIS PERIOD WITH
STALLED SURFACE BOUNDARY WELL TO THE SOUTH. WATER VAPOR IMAGERY
AND REGIONAL PROFILER DATA EARLY THIS EVENING SUGGEST A WEAK
SHORT WAVE ACROSS THE CENTRAL PLAINS. THIS SHORT WAVE WILL RAPIDLY
EJECT EASTWARD IN A VERY PROGRESSIVE UPPER FLOW PATTERN. WEAK
AMPLITUDE OF THIS WAVE IS NOT EXPECTED TO RESULT IN A SIGNIFICANT
NORTHWARD PUSH TO LOW LEVEL BAROCLINIC ZONE. HOWEVER...WITH WEAK
UPPER FORCING INCREASING OVERNIGHT AND WEAK MID LEVEL
FRONTOGENESIS/WAA ASSOCIATED WITH THE STALLED BAROCLINIC
ZONE...EXPECTING SCATTERED LIGHT RAIN SHOWERS WILL LIKELY AFFECT
PORTIONS OF NORTH CENTRAL INDIANA LATE TONIGHT...WITH KFWA
POSSIBLY MARKING THE NORTHERN EXTENT OF THIS ACTIVITY. DID INCLUDE
TEMPO MVFR CIGS AT KFWA WITH SLIGHT NORTHWARD PUSH OF LOW LEVEL
THETA-E GRADIENT LATE TONIGHT. LOW LEVEL BOUNDARY SHOULD CONTINUE
TO SLOWLY PUSH NORTHWARD ON MONDAY AS LOW LEVEL FLOW BACKS IN
RESPONSE TO AMPLIFYING SOUTHERN ROCKIES SHORT WAVE...AND HAVE
MAINTAINED MVFR CIG MENTION AT KFWA THROUGH MUCH OF MONDAY.

&&

.PREV DISCUSSION... /ISSUED 411 PM EST SUN NOV 20 2011/

SHORT TERM...

TONIGHT THROUGH MONDAY NIGHT

STALLED LL BAROCLINIC ZONE IS IN PLACE ACROSS THE OH
VALLEY...INDICATED WELL IN PROFILER AND VAD ANALYSIS...ALONG A LINE
FROM EXTREME SE KS TO JUST SOUTH OF CLEVELAND WILL REMAIN IN PLACE
THROUGH TONIGHT. A RATHER COMPACT AND STOUT SW TROUGH EVIDENT IN
WATER VAPOR OVER WESTERN KS WILL RIDE NE TOWARD THE AREA AND INDUCE
A SLIGHT BACKING TO THE LL FLOW IN THE H85-H7 LAYER...WITH RESULTING
LL CONVERGENCE AND LIFT IN THE PRESENCE OF LARGE SCALE LIFT.
HOWEVER...A NOTICEABLE DRY WEDGE PER REMNANT SUBSIDENCE ON THE
BACKSIDE OF THE PRIMARY MID LEVEL WAVE WITH EXPECTED CONVECTIVE
INFLUENCE IN THE SOUTHERN OH AND TENNESSEE VALLEYS WILL LIMIT
NORTHWARD MOISTURE TRANSPORT. FORECAST MODELS DO OFFER SOME
DIFFERENCE PER THE TONIGHT/S MID LEVEL WAVE...WITH THE GFS TOO
SHEARED AND FAST PER VORT ADVECTION IN THE MID LEVELS. PREFERENCE IS
TOWARD A NAM/ECMWF/GEM BLEND PER WAVE TIMING. OTHERWISE...VERY
LITTLE CHANGE TO THE POSITION OF THE BAROCLINIC ZONE AS TONIGHT/S
IMPULSE WILL OFFER LITTLE IN THE WAY OF LL FLOW VEERING...SUPPORTING
OVERALL NEGLIGIBLE CHANGE TO THE LL THERMAL PROFILE. A DIGGING SW
CONUS UPPER TROUGH WILL EVENTUALLY EJECT TOWARD THE REGION MONDAY
NIGHT AND SUPPORT STRONG LL MOMENTUM AND RESULTANT HEIGHT
ADJUSTMENT...WITH AND EXPECTED LLJ NOSE SHIFTING NORTH TOWARD THE
REGION. DEEP LAYER THETA-E ADV ASSOCIATED WITH INCREASING FLOW WILL
SUPPORT A WIDESPREAD AREA OF RAIN AND ISOLATED THUNDER SOUTH OF THE
FA...SLOWLY SHIFTING NORTH INTO TUESDAY. EXPECTED STRONG BACKSIDE
UPPER IMPULSE DIGGING FLOW WILL LIKELY RESULT IN A SLOWER EJECTION
OF THE UPPER IMPULSE AND THIS IS ALREADY BEING INCORPORATED INTO THE
LATEST FORECAST MODEL SOLUTIONS. HAVE TRENDED THE FORECAST THIS WAY.

TONIGHT-MONDAY AFTERNOON...CLOUDS WILL INCREASE AND LOWER AS LL WINDS VEER
EASTERLY IN RESPONSE TO THE ADVECTING UPPER IMPULSE. HAVE RETAINED
LOW CHANCE POPS...BUT SHIFTED TO A SCT-ISOLD SHOWER MENTION. DO
EXPECT RAIN TO MATERIALIZE AS INDICATED IN LATEST RADAR OBS.
HOWEVER...GIVEN AFOREMENTIONED CONCERNS ON MOISTURE
AVAILABILITY...FEEL LOW COVERAGE AND LIGHT NATURE OF PRECIP WITH
INHERENT LOW QPF AMOUNTS ARE HANDLED BETTER THROUGH MEASURABLE
CHANCE MENTION. LIGHT RAIN CHANCES WILL LINGER MONDAY MORNING WITH
DRY CONDITIONS EXPECTED BY MONDAY AFTERNOON SAVE PERHAPS THE FAR
EAST. ADJUSTED TEMPS TO ACCOUNT FOR CLOUDS AND LINGERING
RAIN...OTHERWISE NO OTHER SIG CHANGES. SOME SUN IS CERTAINLY
POSSIBLE FAR NORTH...BUT LINGERING CIRRUS AND MID CLOUD WITH AN
INCREASING TREND BY MONDAY AFTERNOON IS EXPECTED TO HIGHLY LIMIT
INSOLATION.

MONDAY NIGHT...EASTERLY FLOW WILL INCREASE AHEAD OF THE POTENT EJECTING
SW CONUS UPPER IMPULSE...WITH LL MIXING AND CLOUD COVER EXPECTED TO
QUELL DIURNAL TEMP FALLS TO A DEGREE. NORTHERN AREAS WILL SEE THE
COOLEST TEMPS GIVEN THINNEST CLOUD COVER AND DRIEST LL CONDITIONS
PER ENE FLOW. TRENDED ARRIVAL OF PRECIP SLIGHTLY SLOWER.
OTHERWISE...LITTLE CHANGE REQUIRED TO PREVIOUS GRIDDED DATABASE.

LONG TERM...
IMPRESSIVE SRN STREAM SW TROUGH EJECTS OUT OF THE SRN PLAINS TO
START THE PD ON TUE. MODEL GUIDANCE IN GENERALLY GOOD AGREEMENT ON
TIMING/PLACEMENT AND INTENSITY OF MID LVL WAVE AS IT LIFTS UP
OVERHEAD BY TUE NIGHT. STILL PREFER DETAILS TIED TO ECMWF WHICH HAS
HAD THE BEST CONTINUITY FM THE START W/THIS FTR AND FOLLOWED CLOSELY.
NO DOUBT SOME APPRECIABLE RAIN IS IN STORE BOTH TUE AND TUE NIGHT
AND BROKE WELL RIGHT OF MOS GUIDANCE POP NUMBERS WHICH ARE
SURPRISINGLY LOW GIVEN IMPLIED QPF OFF BOTH NAM AND GFS.

BROAD SFC RIDGE FOLLOWS IN BEHIND WHILE SHIFTING INTO THE WRN ATL BY
FRI WHEN NXT SIG UPSTREAM SW SHIFTS THROUGH THE WRN US. RTN FLW IN
BTWN LOOKS TO PROMOTE SIG TEMP MODERATION THROUGH DY7 SAT AND BUMPED
BLENDED TEMP GUIDANCE HIGHER YET LIKELY UNDERDONE IN LIGHT OF
PROGGED LL THERMAL RIDGE INTENSITY. OTHERWISE ALLBLEND PROCEDURE
FAILS THIS AFTN W/FAST EWD PROGRESSION BIASED MODEL GUIDANCE SUCH AS
GFS/GEM FACTORING IN LEADING TO HIGH BIASED POP GRIDS BOTH FRI NIGHT
AND LIKELY SAT AS WELL. GFS ENSEMBLE GUIDANCE WWD OF OPERATIONAL RUN
YET NOT AS FAR WEST AS PREFERRED ECMWF IN PROGGED PATTN WHICH AT
SOME POINT GIVEN WAVE FRACTURING ALOFT POINTS TO CUTOFF LOW DVLPMNT
W/TIME OVR THE LWR TO MID MS VALLEY. UNFORTUNATELY THE FCST WILL
LIKELY SUFFER MEANWHILE OR AT LEAST UNTIL THE CORRECT SLOWING TREND
GETS CAPTURED AMG THE REMAINDER OF MED RANGE MODEL GUIDANCE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JC
LONG TERM...T
AVIATION...MARSILI
Hazardous weather outlook, Nov 20, 10:24 AM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 AM EST SUN NOV 20 2011

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-211530-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1024 AM EST SUN NOV 20 2011 /924 AM CST SUN NOV 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

JC

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.